Alert archive / Alabama / Areal Flood Advisories in 2016
Areal Flood Advisory 21, NWS Birmingham, AL
NWS Birmingham, AL issued this areal flood advisory at May 2, 2016, 6:00 PM CDT for 4 counties in Alabama. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- May 2, 2016, 6:00 PM CDT (23:00 UTC)
- Expired
- May 2, 2016, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Autauga County, AL, Elmore County, AL, Lowndes County, AL, Montgomery County, AL
The radar
The Birmingham radar (KBMX), 86 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
925
WGUS84 KBMX 022300
FLSBMX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 PM CDT MON MAY 2 2016
ALC001-051-085-101-030200-
/O.NEW.KBMX.FA.Y.0021.160502T2300Z-160503T0200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWNDES AL-ELMORE AL-AUTAUGA AL-MONTGOMERY AL-
600 PM CDT MON MAY 2 2016
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
NORTHERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
SOUTHWESTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
AUTAUGA COUNTY IN CENTRAL ALABAMA...
NORTHWESTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 900 PM CDT
* AT 559 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN DUE TO
THUNDERSTORMS. THIS WILL CAUSE URBAN AND SMALL STREAM FLOODING IN
THE ADVISORY AREA. UP TO TWO TO THREE INCHES OF RAIN HAVE ALREADY
FALLEN OVER THE AREA AND RAIN CONTINUES OVER THE AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WESTERN MONTGOMERY...PRATTVILLE...MILLBROOK...ELMORE...COOSADA...
DEATSVILLE...AUTAUGAVILLE...WHITE HALL...BILLINGSLEY...LOWNDESBORO...
BENTON...CANTELOUS...WOODCREST...VIDA JUNCTION...HUNTER...AUTAUGA COUNTY
AIRPORT...MAXWELL AIR FORCE BASE...BOOTH...MULBERRY AND DANNELLY
FIELD.
ADDITIONAL RAINFALL OF 1-2 INCHES IS EXPECTED OVER THE AREA. THIS
ADDITIONAL RAIN WILL MAKE MINOR FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3220 8687 3222 8687 3223 8681 3227 8686
3228 8686 3230 8683 3231 8685 3233 8685
3235 8681 3237 8681 3240 8684 3242 8684
3242 8683 3243 8684 3266 8681 3266 8672
3270 8671 3271 8668 3263 8627 3231 8635
$$
32/DAVISWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this areal flood advisory went out at May 2, 3:50 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 2, 3:50 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 350 PM CDT MON MAY 2 2016 .DISCUSSION... A LATE SEASON COOL FRONT HAS PUSHED INTO NORTHWEST ALABAMA THIS AFTERNOON. IT IS SURPRISING THE FRONT HAS MADE IT THIS FAR SOUTH GIVEN THE ZONAL FLOW PATTERN ALOFT. THE FRONT IS FORECAST TO MAKE IT DOWN TO THE I-59 CORRIDOR BY SUNRISE TUESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS...AND LIKE LAST NIGHT...THE ACTIVITY WILL DIMINISH QUICKLY AFTER SUNSET. AS THE UPPER TROF AXIS OVER THE OHIO VALLEY REGION SHIFTS SOUTHEAST ON TUESDAY...THE COOL FRONT WILL SINK SLOWLY SOUTHWARD ACROSS SOUTH CENTRAL ALABAMA. THE FRONT WILL BE THE PRIMARY FOCUS FOR CONVECTION ON TUESDAY. THE UPSTREAM SHORT WAVE TROF IS POSITIVELY TILTED SO THERE IS NOT MUCH UPPER SUPPORT WITH THE FRONT. THE CONVECTION WILL PEAK DURING THE AFTERNOON HOURS... MAINLY FOR AREAS ALONG AND SOUTH OF I-20. A FEW STRONG STORMS POSSIBLE ALONG AND SOUTH OF I-85 AS CAPE VALUES APPROACH 2000 J/KG...BUT HIGHER BULK SHEAR VALUES WILL STAY NORTH OF THE INSTABILITY AXIS...LIMITING SEVERE POTENTIAL. THERE WILL BE SOME LINGERING SHOWERS AND A FEW THUNDERSTORMS TUESDAY EVENING AS THE FRONT SHIFTS INTO SOUTHEAST ALABAMA. ALL THE RAIN SHOULD BE OUT OF SOUTHEAST COUNTIES OF CENTRAL ALABAMA BY MIDNIGHT TUESDAY NIGHT. DRIER AND COOLER CONDITIONS ON WEDNESDAY AS A SURFACE HIGH BUILDS INTO THE AREA. A MUCH COOLER AIR MASS WILL ARRIVE WEDNESDAY NIGHT AS A STRONGER SHORT WAVE DIVES SOUTHWARD FROM THE GREAT LAKES REGION. SOME OF THE NORTHEAST COUNTIES WILL NOT GET OUT OF THE 60S ON THURSDAY...WITH WIDESPREAD 40S ACROSS ALL OF CENTRAL ALABAMA FRIDAY MORNING. TEMPERATURES WILL MODERATE OVER THE WEEKEND AS AN UPPER RIDGE OVER TEXAS SHIFTS EASTWARD TOWARDS ALABAMA. NO RAIN FORECAST THROUGH THE DAY MONDAY. 58/ROSE && .AVIATION... 18Z TAF DISCUSSION. BEST SH/TS COVERAGE IS EXPECTED THIS AFTN WITH COVERAGE DECREASING THIS EVENING AND OVERNIGHT AS A COLD FRONT SLIDES SE THRU THE FORECAST AREA. WINDS WILL REMAIN OUT OF THE SW AROUND 5-10 KTS THIS AFTN...THEN DECREASING AND SHIFTING TO THE W/NW BEHIND THE FRONT. ALL MODELS INDICATE LOW STRATUS RETURNING OVERNIGHT BUT CONFIDENCE IN THE CIGS IS LOW AT THIS TIME. 19 && .FIRE WEATHER... SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT...MAINLY BEFORE MIDNIGHT. A MOIST AIR MASS WILL REMAIN OVER CENTRAL ALABAMA THROUGH TUESDAY. A WEAK COLD FRONT WILL PUSH THROUGH CENTRAL ALABAMA ON TUESDAY. THE FRONT WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS AGAIN ON TUESDAY...MAINLY SOUTH OF I-20. THE RAIN WILL SHIFT OUT OF SOUTH ALABAMA TUESDAY NIGHT AS THE FRONT PUSHES THROUGH THE AREA. MUCH COOLER AND DRIER CONDITIONS WEDNESDAY THROUGH FRIDAY. WARMING TEMPERATURES THIS WEEKEND AS AN UPPER RIDGE BUILDS OVER THE AREA. NO FIRE WEATHER CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 58 76 49 74 48 / 60 30 10 10 30 ANNISTON 61 77 53 74 49 / 60 30 10 10 30 BIRMINGHAM 60 76 53 74 51 / 60 20 10 10 20 TUSCALOOSA 60 77 51 76 51 / 60 20 10 0 10 CALERA 61 76 53 74 52 / 60 30 10 0 10 AUBURN 63 77 54 74 53 / 60 40 20 0 10 MONTGOMERY 65 80 55 77 54 / 60 40 20 0 10 TROY 65 80 55 77 54 / 60 50 20 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 2, 9:38 AM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 938 AM CDT MON MAY 2 2016 ALZ011>015-017>050-031745- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 938 AM CDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 2, 2:06 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
206 PM CDT MON MAY 2 2016
ALZ043-021930-
ELMORE AL-
206 PM CDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELMORE COUNTY UNTIL 230
PM CDT...
AT 206 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SANTUCK...OR NEAR WETUMPKA...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WETUMPKA...TALLASSEE...ECLECTIC...EMERALD MOUNTAIN...KOWALIGA BRIDGE...
DEXTER...SANTUCK...MARTIN DAM...WESTERN LAKE MARTIN...BLUE RIDGE...
CENTRAL...YATES RESERVOIR...CLAUD...WALLSBORO...WARE AND YATES DAM.
LAT...LON 3243 8609 3257 8623 3275 8604 3276 8602
3275 8597 3277 8597 3277 8596 3275 8595
3275 8592 3273 8589 3271 8589 3270 8591
3268 8591 3265 8589 3255 8589
TIME...MOT...LOC 1906Z 229DEG 18KT 3255 8610Special weather statement, May 2, 2:16 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
216 PM CDT MON MAY 2 2016
ALZ031-022015-
GREENE AL-
216 PM CDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREENE COUNTY UNTIL
315 PM CDT...
AT 216 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EUTAW...MOVING NORTHEAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
EUTAW AROUND 225 PM CDT.
UNION AROUND 245 PM CDT.
KNOXVILLE AROUND 305 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CLINTON...SNODDY...I 20
REST AREA NEAR EUTAW AND EUTAW MUNICIPAL AIRPORT.
LAT...LON 3310 8784 3302 8783 3302 8771 3299 8771
3298 8775 3296 8774 3295 8775 3295 8773
3293 8777 3291 8776 3290 8777 3290 8781
3288 8781 3286 8783 3282 8782 3280 8795
3286 8805
TIME...MOT...LOC 1916Z 228DEG 14KT 3287 8795
89/GSATTERWHITESpecial weather statement, May 2, 4:06 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
406 PM CDT MON MAY 2 2016
ALZ017-026-022145-
BLOUNT AL-ST. CLAIR AL-
406 PM CDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BLOUNT AND NORTHERN ST.
CLAIR COUNTIES UNTIL 445 PM CDT...
AT 406 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
INLAND LAKE...OR 7 MILES SOUTHWEST OF ONEONTA...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RAINBOW CITY...ONEONTA...SPRINGVILLE...CLEVELAND...DALLAS...ASHVILLE...
LOCUST FORK...STEELE...ALTOONA...TRAFFORD...ALLGOOD...FAIRVIEW...HAYDEN...
NECTAR...ROSA...COUNTY LINE...INLAND LAKE...NEELY HENRY LAKE...HIGHLAND
LAKE AND CALDWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3405 8633 3399 8633 3394 8637 3394 8633
3399 8628 3397 8625 3399 8620 3396 8617
3393 8617 3392 8615 3390 8614 3390 8611
3387 8610 3374 8654 3377 8654 3377 8665
3384 8676 3384 8678 3389 8682 3408 8632
TIME...MOT...LOC 2106Z 249DEG 23KT 3388 8656
32/DAVISSpecial weather statement, May 2, 4:28 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
428 PM CDT MON MAY 2 2016
ALZ018-022215-
ETOWAH AL-
428 PM CDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ETOWAH COUNTY UNTIL 515
PM CDT...
AT 428 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF ONEONTA...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GADSDEN...RAINBOW CITY...HOKES BLUFF...ATTALLA...GLENCOE...STEELE...
ALTOONA...REECE CITY...GADSDEN MALL...NOCCALULA FALLS...NEELY HENRY LAKE...
SOUTHSIDE...RIDGEVILLE...GADSDEN STEAM PLANT...RAMSEY...BIG WILLS CREEK...
COBB CITY...CRUDUP...HOWELTON AND GALLANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3415 8591 3396 8584 3394 8590 3391 8590
3392 8595 3386 8600 3385 8605 3387 8607
3386 8610 3390 8611 3390 8614 3393 8617
3396 8617 3399 8620 3397 8625 3399 8628
3394 8633 3394 8637 3398 8634 3402 8633
TIME...MOT...LOC 2128Z 253DEG 26KT 3391 8636
32/DAVISSpecial weather statement, May 2, 4:37 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
437 PM CDT MON MAY 2 2016
ALZ035-041-043-022215-
CHILTON AL-ELMORE AL-AUTAUGA AL-
437 PM CDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHILTON...
NORTHWESTERN ELMORE AND NORTHERN AUTAUGA COUNTIES UNTIL 515 PM CDT...
AT 436 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BILLINGSLEY...OR 15 MILES SOUTH OF CLANTON...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MILLBROOK...DEATSVILLE...BILLINGSLEY...PLECHER...JORDAN LAKE...VIDA
JUNCTION...VERBENA...WELONA...MARBURY...WEOKA MILLS...TITUS...SPEIGNER...
JORDAN DAM...HOLTVILLE...NEW PROSPECT AND DAWSON MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3270 8682 3280 8644 3279 8641 3277 8641
3275 8637 3275 8634 3277 8634 3277 8632
3275 8632 3275 8628 3258 8623 3247 8679
TIME...MOT...LOC 2136Z 254DEG 22KT 3262 8669
32/DAVISLocal storm report, May 2, 4:50 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
450 PM CDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 7 NW BOOTH 32.58N 86.66W
05/02/2016 E0.25 INCH AUTAUGA AL FIRE DEPT/RESCUE
PEA-SIZED HAIL REPORTED BY FIRE FIGHTERS ALONG US-82 NEAR
INDEPENDENCE.
&&
GSATTERWThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:06 PM CDT | Special Weather Statement | BMX | Elmore | 24 min |
| May 2, 2:16 PM CDT | Special Weather Statement | BMX | Greene | 59 min |
| May 2, 4:06 PM CDT | Special Weather Statement | BMX | Blount | 39 min |
| May 2, 4:28 PM CDT | Special Weather Statement | BMX | Etowah | 47 min |
| May 2, 4:37 PM CDT | Special Weather Statement | BMX | Autauga | 38 min |
Nearby
Areal Flood Advisories in Alabama, 2016Every areal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.